Alert archive / Florida / Small Craft Advisories in 2021
Small Craft Advisory 29, NWS Jacksonville, FL
NWS Jacksonville, FL issued this small craft advisory at May 7, 2021, 2:51 AM EDT. It took effect at May 7, 2021, 11:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2021, 2:51 AM EDT (06:51 UTC)
- In effect from
- May 7, 2021, 11:00 AM EDT
- Expired
- May 7, 2021, 9:04 PM EDT
- In force
- 10 hr
- Issued by
- NWS Jacksonville, FL
The text
As transmitted.
314 WHUS72 KJAX 070651 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 251 AM EDT Fri May 7 2021 AMZ470-472-080400- /O.NEW.KJAX.SC.Y.0029.210507T1500Z-210508T0400Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- 251 AM EDT Fri May 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT EDT TONIGHT... * WHAT...Northwest winds around around 20 kt with gusts up to 30 kt expected. * WHERE...Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM and Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM. * WHEN...From 11 AM this morning to midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
331 WHUS72 KJAX 071848 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 248 PM EDT Fri May 7 2021 AMZ450-080400- /O.EXA.KJAX.SC.Y.0029.000000T0000Z-210508T0400Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- 248 PM EDT Fri May 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Northwest winds around 20 knots, with gusts to 30 knots. * WHERE...Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ470-472-080400- /O.CON.KJAX.SC.Y.0029.000000T0000Z-210508T0400Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- 248 PM EDT Fri May 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Northwest winds around 20 knots, with gusts to 30 knots. * WHERE...Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM and Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
736 WHUS72 KJAX 080104 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 904 PM EDT Fri May 7 2021 AMZ450-470-472-080215- /O.CAN.KJAX.SC.Y.0029.000000T0000Z-210508T0400Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- 904 PM EDT Fri May 7 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Small craft exercise caution conditions will continue this evening with Northwest winds at 15 to 20 knots and seas 4 to 6 feet. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at May 7, 1:53 AM EDT, 58 minutes earlier.
Area forecast discussion, May 7, 1:53 AM EDT, 58 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
153 AM EDT Fri May 7 2021
.AVIATION...
[Through 06Z Saturday]
A brief period of IFR ceilings around 500 feet will continue at
GNV through just after 07Z. Otherwise, VFR conditions will prevail
at the regional terminals. Sustained west-northwesterly surface
winds will increase to around 10 knots and gusty by 13Z. Sustained
surface speeds will then increase to near 15 knots with frequent
gusts to around 25 knots by 16Z at the regional terminals. Winds
will then veer to northwesterly by 00Z Saturday, with speeds
decreasing to around 5 knots or less at the inland terminals and
around 10 knots at the coastal terminals.
&&
.PREV DISCUSSION [912 PM EDT]...
.Short Term.../through Friday night/...
Precipitation ahead of cold front will move southeast of area this
afternoon, with the cold front itself to the southeast of area by
midnight.
High pressure will build from the west northwest Tonight through
Friday. Secondary troughing to the northeast on Friday will keep
winds somewhat gusty. Skies will clear from the northwest Tonight,
yielding sunny skies for Friday. Temperatures will trend a little
below normal Tonight into Friday.
For Friday night, the clear skies will continue, as dry air
continues to filter in on northwest to north flow. The gradient will
relax into Friday night, allowing temperatures to fall well below
normal, with inland readings in the upper 40s common.
.Long Term.../Saturday through Thursday/...
High pressure ridging will be overhead through the day Saturday.
Subsidence and dry air under this high will yield a Sunny day, with
highs cooler than seasonal averages.
The high will build more toward the east Saturday night through
Sunday. This will yield a southeast to south flow allowing for a
warmer night Saturday night, and above normal readings for Sunday.
Dry weather will continue into Sunday, but a few more clouds will
be expected during the day Sunday.
The high will drift further to the east southeast Sunday night, as a
cold front approaches from the northwest. A gradual increase in
cloud cover is expected through the night. Temperatures will be
above normal with lows in the mid 60s common.
The cold front will sink southeast into SE GA Monday, along with an
upper disturbance. The frontal boundary is expected to stall across
the area Tuesday and Wednesday, with additional waves of energy
passing through the region. A stronger upper trough is expected to
approach the area from the west on Thursday, helping to push the
surface boundary across area. Rounds of showers and storms will be
expected for Monday through Thursday, with the potential for strong
to severe. Temperatures will trend above normal Monday through
Wednesday, then possibly near to below normal for Thursday depending
on the timing of the surface front.
.Marine...
A cold front will move southeast of area by around midnight, with
high pressure then building from the west northwest. An area of
troughing to the northeast will keep winds elevated Friday into
Friday night. The high will build overhead Saturday, then to the
east Saturday night. The high will continue to the east Sunday into
Sunday night. A cold front will approach from the northwest Monday,
with boundary becoming stalled over region through Wednesday. The
frontal system is expected to pass through Thursday.
Rip Currents: SE GA Low through Friday
NE FL Low through Friday
.Fire Weather...
Noticeably drier air will filter southeast into region Tonight into
Friday, following a cold frontal passage Today.
A secondary trough is expected to keep winds somewhat elevated
during the day Friday. At this time forecast conditions are not
expected to meet Red Flag criteria. For SE GA, anticipate the wind
to be at or above criteria, but RH criteria is currently not
forecast to be met, and the fuel moistures may not reach criteria.
For NE FL, again winds will probably be at or above criteria, with
RH low enough, but fuel moisture may be a limit given rainfall which
occurred Today. So, at this point holding off on a Red Flag for
area, and let mid shift evaluate after latest data is available.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 78 46 81 54 88 / 0 0 0 0 0
SSI 81 53 78 63 83 / 0 0 0 0 0
JAX 82 48 81 60 88 / 0 0 0 0 0
SGJ 84 53 77 62 84 / 0 0 0 0 0
GNV 83 49 83 55 89 / 0 0 0 0 0
OCF 84 50 84 57 91 / 0 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&Nearby
Small Craft Advisories in Florida, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.